Open Access
Translator Disclaimer
January, 2019 On $n$-trivialities of classical and virtual knots for some unknotting operations
Noboru ITO, Migiwa SAKURAI
J. Math. Soc. Japan 71(1): 329-347 (January, 2019). DOI: 10.2969/jmsj/77787778


In this paper, we introduce a new nontrivial filtration, called F-order, for classical and virtual knot invariants; this filtration produces filtered knot invariants, which are called finite type invariants similar to Vassiliev knot invariants. Finite type invariants introduced by Goussarov, Polyak, and Viro are well-known, and we call them finite type invariants of GPV-order. We show that for any positive integer $n$ and for any classical knot $K$, there exist infinitely many of nontrivial classical knots, all of whose finite type invariants of GPV-order $\le n-1$, coincide with those of $K$ (Theorem 1). Further, we show that for any positive integer $n$, there exists a nontrivial virtual knot whose finite type invariants of our F-order $\le n-1$ coincide with those of the trivial knot (Theorem 2). In order to prove Theorem 1 (Theorem 2, resp.), we define an $n$-triviality via a certain unknotting operation, called virtualization (forbidden moves, resp.), and for any positive integer $n$, find an $n$-trivial classical knot (virtual knot, resp.).

Funding Statement

The work was partially supported by Grant-in-Aid for Scientific Research (S) (No. 24224002) and by Grant for Basic Science Research Projects from The Sumitomo Foundation (No. 160556). The first author was a project researcher of Grant-in-Aid for Scientific Research (S) (2016.4–2017.3).


Download Citation

Noboru ITO. Migiwa SAKURAI. "On $n$-trivialities of classical and virtual knots for some unknotting operations." J. Math. Soc. Japan 71 (1) 329 - 347, January, 2019.


Received: 19 April 2017; Revised: 17 September 2017; Published: January, 2019
First available in Project Euclid: 8 November 2018

zbMATH: 07056567
MathSciNet: MR3909924
Digital Object Identifier: 10.2969/jmsj/77787778

Primary: 57M25 , 57M27

Keywords: finite type invariants , forbidden moves , knots , unknotting operations , Virtual knots , virtualizations

Rights: Copyright © 2019 Mathematical Society of Japan


Vol.71 • No. 1 • January, 2019
Back to Top